Alert archive / Illinois / Freeze Warnings in 2012

Freeze Warning 5, NWS Lincoln, IL

October 5, 20129 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Oct 5, 2012, 3:10 PM CDT for 9 counties in Illinois. It took effect at Oct 6, 2012, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2012, 3:10 PM CDT (20:10 UTC)
In effect from
Oct 6, 2012, 12:00 AM CDT
Expired
Oct 6, 2012, 9:00 AM CDT
In force
9 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WWUS73 KILX 052010
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT FRI OCT 5 2012

ILZ027>031-036-037-040-041-060400-
/O.NEW.KILX.FZ.W.0005.121006T0500Z-121006T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA
310 PM CDT FRI OCT 5 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY. 

* TEMPERATURE...EXPECT TEMPERATURE READINGS TO FALL INTO THE 30S
  WITHIN A FEW HOURS OF SUNSET...WITH READINGS AT OR BELOW
  FREEZING LIKELY FOR A FEW HOURS BEFORE DAYBREAK.

* IMPACTS...WHILE A HARD FREEZE IS NOT ANTICIPATED...A FEW HOURS
  OF FROST OR FREEZING TEMPERATURES CAN DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TAKE CARE TO COVER OR BRING INDOORS ANY
PLANTS TO PROTECT THEM FROM DAMAGE.

&&

$$


BAK
2 follow-up statements
650 
WWUS73 KILX 060349
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1049 PM CDT FRI OCT 5 2012

ILZ027>031-036-037-040-041-061400-
/O.CON.KILX.FZ.W.0005.121006T0500Z-121006T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA
1049 PM CDT FRI OCT 5 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY. 

* TEMPERATURE...EXPECT TEMPERATURE READINGS TO FALL INTO THE 30S 
  WITHIN A FEW HOURS OF SUNSET...WITH READINGS AT OR BELOW 
  FREEZING LIKELY FOR A FEW HOURS BEFORE DAYBREAK. 

* IMPACTS...WHILE A HARD FREEZE IS NOT ANTICIPATED...A FEW HOURS 
  OF FROST OR FREEZING TEMPERATURES CAN DAMAGE TENDER 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TAKE CARE TO COVER OR BRING INDOORS ANY
PLANTS TO PROTECT THEM FROM DAMAGE.

&&

$$

AUTEN
369 
WWUS73 KILX 061357
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
857 AM CDT SAT OCT 6 2012

ILZ027>031-036-037-040-041-061500-
/O.EXP.KILX.FZ.W.0005.000000T0000Z-121006T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA
857 AM CDT SAT OCT 6 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. 

TEMPERATURES HAVE RISEN ABOVE FREEZING OVER THE AREA...AFTER
MORNING LOWS WHICH RANGED FROM 27 TO 32 DEGREES.

$$
GEELHART

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 5, 2:55 PM CDT, 15 minutes earlier.

Area forecast discussion, Oct 5, 2:55 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
255 PM CDT FRI OCT 5 2012

.DISCUSSION...
ISSUED 255 PM CDT FRI OCT 5 2012

POST FRONTAL PRECIPITATION CONTINUES TO IMPACT MUCH OF CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON...INCLUDING A FEW THUNDERSTORMS
ALONG AND SOUTHEAST OF THE I-70 CORRIDOR. THIS PRECIPITATION SHOULD
TAPER OFF/END THIS EVENING AS THE VIGOROUS UPPER WAVE/JET STREAK
DRIVING IT SHIFTS OFF TO THE EAST. ONCE THE PRECIPITATION
ENDS...BIGGEST FORECAST CONCERN OF THE NEXT SEVERAL DAYS REVOLVES
AROUND HOW COLD IT WILL GET THE NEXT FEW MORNINGS AND FROST/FREEZE
POTENTIAL AS AN UNSEASONABLY CHILLY AIRMASS CONTINUES TO SETTLE INTO
THE AREA.

12Z MODELS IN GOOD OVERALL AGREEMENT WITH RESPECT TO FEATURES
EXPECTED TO IMPACT THE FORECAST AREA. AS A RESULT DO NOT REALLY
HAVE A PREFERRED MODEL AT THIS TIME AND TENDED TO FOLLOW A BLEND
OF SOLUTIONS.

SHORT TERM...TONIGHT THROUGH MONDAY...AS MENTIONED ABOVE...EXPECT
A GRADUAL ENDING OF THE PRECIPITATION THIS EVENING AS THE BEST
UPPER FORCING SHIFTS EAST. LOW TEMPERATURE FORECAST FOR TONIGHT IS
PRETTY TRICKY AS THE SKIES LOOK TO BE SLOW TO CLEAR. THIS THINKING
IS SUPPORTED BY CURRENT SATELLITE LOOPS AND THE CONTINUED PRESENCE
OF AN UPPER LEVEL JET THROUGH THE NIGHT. THAT BEING SAID...WOULD
EXPECT TO SEE AT LEAST PARTIAL CLEARING OR SIGNIFICANT THINNING OF
THE CLOUDS IN NORTHWEST PORTION OF THE FORECAST AREA. THIS AREA IS
ALSO WHERE THE DRIEST SURFACE DEW POINTS WILL ARRIVE THE
SOONEST...WITH REPORTED DEW POINTS ALREADY IN THE TEENS IN
NORTHWEST IOWA. WHILE I STILL THINK WIDESPREAD FREEZING OR FROST
CONDITIONS IN THE FORECAST AREA WILL BE MINIMIZED DUE TO
LINGERING CIRRUS AND LATENT HEAT RELEASE DUE TO MOISTURE FROM
TODAY/S RAINS ON THE GROUND AND VEGETATION...HAVE DECIDED TO HOIST
A FREEZE WARNING FOR EXTREME NORTHWEST SECTION OF THE FORECAST
AREA DUE TO THE EARLIER CLEARING AND LOWER DEW POINT AIR
ANTICIPATED IN THIS AREA.

SURFACE HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE FORECAST AREA
SATURDAY THROUGH MONDAY...WITH AT LEAST WEAKLY CYCLONIC FLOW IN
PLACE ALOFT. DUE TO MINIMAL MOISTURE AVAILABILITY...THIS PATTERN
SHOULD BE SUPPORTIVE OF QUIET WEATHER...DESPITE THE PASSAGE OF A
FEW STRONGER UPPER WAVES IN THE OVERALL CYCLONIC FLOW. A COUPLE
MORE CHILLY NIGHTS WITH FROST POTENTIAL ARE LIKELY SATURDAY NIGHT
AND SUNDAY NIGHT...BUT THERE ARE ALSO A FEW NEGATIVES FOR
WIDESPREAD FROST/FREEZING CONDITIONS THEN AS WELL. SATURDAY
NIGHT...THE PASSAGE OF AN UPPER WAVE/JET STREAK SHOULD PROVIDE
ADDITIONAL CLOUD COVER AND TEMPER RADIATIONAL COOLING TO SOME
DEGREE. BY SUNDAY NIGHT...LOW LEVEL RETURN FLOW SHOULD BE
DEVELOPING ON THE BACK SIDE OF THE SURFACE HIGH...ALSO HELPING TO
HOLD TEMPERATURES UP A BIT.

LONG TERM...TUESDAY THROUGH FRIDAY...MODEL/ENSEMBLE CONSENSUS
SUGGESTS TWO COLD FRONTAL PASSAGES WILL OCCUR DURING THE PERIOD.
THE FIRST SHOULD OCCUR AROUND TUESDAY NIGHT AND THE SECOND AROUND
THURSDAY NIGHT. BOTH OF THESE FRONTS WILL BE ACCOMPANIED BY A RISK
OF SHOWERS. EXPECT TEMPERATURES TO REBOUND DURING THE EXTENDED
RANGE OF THE FORECAST FROM WHERE THEY WILL BE THIS WEEKEND...WITH
THE WARMEST READINGS EXPECTED TUESDAY AND THURSDAY AHEAD OF EACH
CURRENTLY PROGGED FROPA.

BAK
&&

.AVIATION...
ISSUED 1230 PM CDT FRI OCT 5 2012

SHOWERS WILL CONTINUE TO PUSH ACROSS THE TAF SITES THROUGH THIS
AFTERNOON...MOST NUMEROUS SOUTH OF KDEC/KCMI. HAVE HAD A COUPLE
REPORTS OF A RAIN/SLEET MIXTURE WEST OF KPIA...BUT COVERAGE IS
TOO SPARSE FOR INCLUDING IN THE TAF AT THIS TIME. THUNDERSTORMS
HAVE BEEN PUSHING SOUTHWARD THIS MORNING PER REGIONAL RADAR
MOSAICS AND LIGHTNING DATA. HAVE KEPT SOME THUNDER MENTION AT
KDEC/KCMI FOR THE FIRST COUPLE HOURS OF THE TAF...BUT REMOVED IT
ELSEWHERE.

MAINLY VFR CEILINGS EXPECTED THROUGH ABOUT 00Z...ALTHOUGH SOME MVFR
CONDITIONS STILL POSSIBLE AT KDEC/KCMI WITH THE STORMS. MORE
WHOLESALE CLEARING IS EXPECTED TO DEVELOP AFTER 00Z AND PUSH
ACROSS THE TAF SITES DURING THE EVENING HOURS. SOME STRATOCUMULUS
IS EXPECTED TO START MOVING IN LATE SATURDAY MORNING DUE TO AN
UPPER AIR DISTURBANCE OVER THE GREAT LAKES...BUT SOUNDINGS
INDICATE THE CLOUDS THIS FAR SOUTH SHOULD BE AROUND 4000 FEET.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY FOR
ILZ027>031-036-037-040-041.

&&
Hazardous weather outlook, Oct 5, 11:09 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1109 AM CDT FRI OCT 5 2012

ILZ027>031-036>038-040-041-061100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
1109 AM CDT FRI OCT 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TEMPERATURES BY LATE TONIGHT ARE EXPECTED TO DROP INTO THE LOWER
30S IN MANY AREAS. WHILE WIDESPREAD FROST IS NOT EXPECTED DUE TO
WIND SPEEDS BEING TOO HIGH...SOME SENSITIVE VEGETATION MAY BE
DAMAGED IF TEMPERATURES FALL BELOW FREEZING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EARLY MORNING LOWS ON SUNDAY ARE EXPECTED TO RANGE FROM THE LOW
TO MID 30S. A WEATHER DISTURBANCE IS EXPECTED TO BRING ENOUGH CLOUD
COVER AND KEEP WINDS UP ENOUGH TO ONCE AGAIN PREVENT WIDESPREAD
FROST OR FREEZING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ042>053-061100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-MORGAN-PIATT-
SANGAMON-SCOTT-VERMILION-
1109 AM CDT FRI OCT 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA TODAY...
ESPECIALLY SOUTH OF THE I-72 CORRIDOR. THE STORMS ARE NOT
EXPECTED TO BE SEVERE.

TEMPERATURES LATE TONIGHT WILL DROP INTO THE MIDDLE 30S. AT THIS
TIME IT APPEARS THE WIND WILL HOLD UP ENOUGH TO PREVENT WIDESPREAD
FROST FORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EARLY MORNING LOWS ON SUNDAY ARE EXPECTED TO RANGE FROM THE LOW
TO MID 30S. A WEATHER DISTURBANCE MAY BRING ENOUGH CLOUD COVER
TO PREVENT WIDESPREAD FROST OR FREEZING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ054>057-061>063-066>068-071>073-061100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
1109 AM CDT FRI OCT 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DESPITE THE EARLY MORNING TEMPERATURES DIPPING INTO THE MIDDLE OR
UPPER 30S NORTH OF I-70 ON SATURDAY...AND OVER MOST OF THE AREA
EARLY SUNDAY MORNING...THE PROSPECTS FOR WIDESPREAD FROST APPEAR
TO BE LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GEELHART

In the hours before

Local storm report, Oct 5, 10:36 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1036 AM CDT FRI OCT 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 SW LINCOLN            40.12N 89.41W
10/05/2012  M1.54 INCH       LOGAN              IL   COCORAHS

            24-HOUR TOTAL

0800 AM     HEAVY RAIN       HEYWORTH                40.31N 88.98W
10/05/2012  M1.24 INCH       MCLEAN             IL   COCORAHS

            24-HOUR TOTAL

0800 AM     HEAVY RAIN       3 ENE BLOOMINGTON       40.50N 88.93W
10/05/2012  M1.15 INCH       MCLEAN             IL   NWS EMPLOYEE

            STORM TOTAL.

&&

GEELHART
Local storm report, Oct 5, 11:30 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1130 AM CDT FRI OCT 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     SLEET            ST. DAVID               40.49N 90.05W
10/05/2012  E0.00 INCH       FULTON             IL   CO-OP OBSERVER

            A FEW ICE PELLETS MIXED WITH RAIN

&&

GEELHART
Local storm report, Oct 5, 3:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CDT FRI OCT 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SLEET            1 N ABINGDON            40.82N 90.40W
10/05/2012  E0.00 INCH       KNOX               IL   MESONET

            SWOP REPORT

&&

GEELHART

Nearby

Freeze Warnings in Illinois, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.